SciELO - Scientific Electronic Library Online

 
vol.31 issue3Coronary thrombosis in patient with multiple sclerosis: a case reportFrequent falls Neuroimaging in a patient with Progressive Supranuclear Palsy author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Acta Neurológica Colombiana

Print version ISSN 0120-8748

Abstract

HENAO LOPEZ, Adriana Isabel; PEREZ ZULUAICA, Juan Camilo  and  CORNEJO OCHOA, José William. Encephalopathy and bilateral globus pallidum infarction secondary to disulfiram poisoning. Case Reports in Pediatrics. Acta Neurol Colomb. [online]. 2015, vol.31, n.3, pp.280-283. ISSN 0120-8748.

Disulfiram (Antabuse ®) is a drug that is widely used in patients with chronic alcohol consumption as part of treatment for alcoholism, in order to produce unpleasant symptoms when mixed with ethanol, acetaldehyde increased. Although there have been cases of poisoning even without alcohol intake at therapeutic doses and overdose most commonly in adults, few cases have been reported in children. We present a Child with disulfiram intoxication, who presented in acute sleepiness, progressing to stupor concomitantly presented seizures, vomiting, dehydration, rigidity, tremor and sweating; in output with severe neurological sequelae characterized by bilateral dystonia and pyramidal signs as a result of bilateral basal ganglia lesion documented by imaging.

Keywords : Basal Ganglia; Disulfiram Intoxication; Globus Pallidum; Neurotoxicity (MeSH).

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )